Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Mar 4, 2016, 2:09 PM PST. It took effect at Mar 5, 2016, 4:00 PM PST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2016, 2:09 PM PST (22:09 UTC)
- In effect from
- Mar 5, 2016, 4:00 PM PST
- Expired
- Mar 7, 2016, 1:27 PM PST
- In force
- 45 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
904 WWUS46 KSTO 042209 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 209 PM PST FRI MAR 4 2016 ...STRONG WINTER STORM THIS WEEKEND... .A STRONG WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA SATURDAY THROUGH MONDAY. SNOW LEVELS WILL INITIALLY START ABOVE 7000 FEET... BUT RAPIDLY LOWER TO BETWEEN 3500 AND 4500 FEET SATURDAY NIGHT THROUGH MONDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE EXPECTED DURING THAT TIME. CAZ068-069-051400- /O.UPG.KSTO.WS.A.0006.160306T0600Z-160308T0000Z/ /O.NEW.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 209 PM PST FRI MAR 4 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * TIMING...SATURDAY NIGHT THROUGH MONDAY AFTERNOON. * LOCATIONS...LASSEN NATIONAL PARK...INTERSTATE 80...HIGHWAY 50...HIGHWAY 88. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET...3 FEET OF SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. * SNOW LEVELS...ABOVE 7000 FEET ON SATURDAY...LOWERING TO 3500 TO 4500 FEET SATURDAY NIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
7 follow-up statements
568 WWUS46 KSTO 050545 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 945 PM PST FRI MAR 4 2016 ...STRONG WINTER STORM THIS WEEKEND... .A STRONG WINTER STORM IS MOVING THROUGH NORTHERN CALIFORNIA. SNOW LEVELS WILL START ABOVE 6000 FEET...BUT RAPIDLY LOWER TO BETWEEN 3500 AND 4500 FEET SATURDAY NIGHT THROUGH MONDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE EXPECTED DURING THAT TIME. CAZ069-051615- /O.NEW.KSTO.WW.Y.0012.160305T0545Z-160305T1400Z/ /O.CON.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 945 PM PST FRI MAR 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SATURDAY... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM PST SATURDAY. * IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * TIMING...TONIGHT. * LOCATIONS...LASSEN NATIONAL PARK...INTERSTATE 80...HIGHWAY 50...HIGHWAY 88. * SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 6000 FEET. LOCALLY GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. * SNOW LEVELS...ABOVE 6000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ068-051615- /O.CON.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 945 PM PST FRI MAR 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO 4 PM PST MONDAY... * IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * TIMING...SATURDAY NIGHT THROUGH MONDAY AFTERNOON. * LOCATIONS...LASSEN NATIONAL PARK...INTERSTATE 80...HIGHWAY 50...HIGHWAY 88. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET...3 FEET OF SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. * SNOW LEVELS...ABOVE 7000 FEET ON SATURDAY...LOWERING TO 3500 TO 4500 FEET SATURDAY NIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
158 WWUS46 KSTO 051144 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 344 AM PST SAT MAR 5 2016 ...STRONG WINTER STORM THIS WEEKEND... .A STRONG WINTER STORM IS MOVING THROUGH NORTHERN CALIFORNIA. SNOW LEVELS WILL START ABOVE 7000 FEET TODAY...BUT RAPIDLY LOWER TO BETWEEN 3500 AND 4500 FEET TONIGHT THROUGH MONDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE EXPECTED DURING THAT TIME. CAZ069-060600- /O.CAN.KSTO.WW.Y.0012.000000T0000Z-160305T1400Z/ /O.CON.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 344 AM PST SAT MAR 5 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * TIMING...TONIGHT THROUGH MONDAY AFTERNOON. * LOCATIONS...INTERSTATE 80...HIGHWAY 50...HIGHWAY 88. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET...3 FEET OF SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. * SNOW LEVELS...ABOVE 7000 FEET TODAY...LOWERING TO 3500 TO 4500 FEET TONIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-060600- /O.CON.KSTO.WS.W.0009.160306T0600Z-160308T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 344 AM PST SAT MAR 5 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... * IMPACTS...PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CAUSE HAZARDOUS TRAVEL AND CHAIN CONTROLS. * TIMING...TONIGHT THROUGH MONDAY AFTERNOON. * LOCATIONS...LASSEN NATIONAL PARK. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET...3 FEET OF SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. * SNOW LEVELS...ABOVE 7000 FEET TODAY...LOWERING TO 3500 TO 4500 FEET TONIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
959 WWUS46 KSTO 052200 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 200 PM PST SAT MAR 5 2016 ...STRONG WINTER STORM THIS WEEKEND... .A STRONG WINTER STORM IS MOVING THROUGH NORTHERN CALIFORNIA. SNOW LEVELS WILL START ABOVE 7000 FEET, BUT LOWER TO BETWEEN 3500 AND 4500 FEET LATE TONIGHT THROUGH MONDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL ARE EXPECTED DURING THAT TIME. CAZ068-069-061200- /O.EXT.KSTO.WS.W.0009.160306T0000Z-160308T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 200 PM PST SAT MAR 5 2016 ...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST MONDAY... * IMPACTS...STRONG WINDS THIS EVENING, THEN PERIODS OF HEAVY SNOW BEGINNING AROUND MIDNIGHT AND CONTINUING INTO MONDAY, RESULTING IN HAZARDOUS TRAVEL AND CHAIN CONTROLS. * TIMING...TONIGHT THROUGH MONDAY AFTERNOON. * LOCATIONS...LASSEN NATIONAL PARK, INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4500 FEET, 3 FEET OF SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. * SNOW LEVELS...ABOVE 7000 FEET, LOWERING TO 3500 TO 4500 FEET LATER TONIGHT THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
361 WWUS46 KSTO 061149 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 349 AM PST SUN MAR 6 2016 ...STRONG WINTER STORM CONTINUES INTO MONDAY... .A STRONG WINTER STORM WILL CONTINUE TO IMPACT NORTHERN CALIFORNIA TODAY INTO MONDAY. SNOW LEVELS WILL BE BETWEEN 3500 AND 4500 FEET THROUGH MONDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CREATE WHITEOUT CONDITIONS AT TIMES WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL...ESPECIALLY TONIGHT. CAZ068-069-070600- /O.CON.KSTO.WS.W.0009.000000T0000Z-160308T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 349 AM PST SUN MAR 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * IMPACTS...HEAVY SNOW AND GUSTY WINDS RESULTING IN HAZARDOUS TRAVEL AND CHAIN CONTROLS. WHITEOUT CONDITIONS AT TIMES. * TIMING...TODAY THROUGH MONDAY AFTERNOON. HEAVIEST SNOW THIS AFTERNOON THROUGH EARLY MONDAY. * LOCATIONS...LASSEN NATIONAL PARK... INTERSTATE 80 OVER DONNER PASS... HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4000 FEET... 3 FEET OF SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. * SNOW LEVELS...3500 TO 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
231 WWUS46 KSTO 062300 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PST SUN MAR 6 2016 ...STRONG WINTER STORM CONTINUES INTO MONDAY... .A STRONG WINTER STORM WILL CONTINUE TO IMPACT NORCAL INTO MONDAY. SNOW LEVELS WILL BE BETWEEN 3500 AND 4500 FEET THROUGH MONDAY. PERIODS OF HEAVY SNOW AND GUSTY WINDS WILL LIKELY CREATE WHITEOUT CONDITIONS AT TIMES WITH CHAIN CONTROLS AND HAZARDOUS TRAVEL, ESPECIALLY TONIGHT. CAZ068-069-071200- /O.CON.KSTO.WS.W.0009.000000T0000Z-160308T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 300 PM PST SUN MAR 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * IMPACTS...HEAVY SNOW AND GUSTY WINDS RESULTING IN HAZARDOUS TRAVEL AND CHAIN CONTROLS. WHITEOUT CONDITIONS AT TIMES. * TIMING...THROUGH MONDAY AFTERNOON. HEAVIEST SNOW TONIGHT. * LOCATIONS...LASSEN NATIONAL PARK, INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 4000 FEET, 3 FEET OF SNOW OR GREATER POSSIBLE ACROSS THE HIGHEST PEAKS. * SNOW LEVELS...3500 TO 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
758 WWUS46 KSTO 071139 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 339 AM PST MON MAR 7 2016 ...STRONG WINTER STORM CONTINUES TODAY... .VERY HEAVY SNOW WITH ACCUMULATION RATES OF 1 TO 2 INCHES AN HOUR OR MORE WILL CONTINUE ACROSS THE NORTHERN SIERRA EARLY THIS MORNING WITH WHITEOUT CONDITIONS. MOUNTAIN TRAVEL WILL BE HAZARDOUS WITH CHAIN CONTROLS AND ROAD CLOSURES LIKELY. CHECK AHEAD WITH CALTRANS FOR THE LATEST ROAD CONDITIONS BEFORE TRAVELLING. SNOW WILL DECREASE BY MIDDAY. CAZ068-069-071945- /O.CON.KSTO.WS.W.0009.000000T0000Z-160308T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 339 AM PST MON MAR 7 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * IMPACTS...HEAVY SNOW AND GUSTY WINDS RESULTING IN HAZARDOUS TRAVEL WITH WHITEOUT CONDITIONS AT TIMES. CHAIN CONTROLS AND ROAD CLOSURES LIKELY. * TIMING...THROUGH THIS AFTERNOON. HEAVIEST SNOW CONTINUING THROUGH EARLY THIS MORNING. * LOCATIONS...LASSEN NATIONAL PARK, INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...ADDITIONAL SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES TODAY, MOST OCCURING THIS MORNING. STORM TOTAL ACCUMULATION OF 18 TO 24 INCHES AROUND 5000 FEET WITH UP TO 4 FEET ALONG THE SIERRA CREST. * SNOW LEVELS...3500 TO 4500 FEET. LOCALLY LOWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
882 WWUS46 KSTO 072127 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 127 PM PST MON MAR 7 2016 CAZ068-069-072230- /O.CAN.KSTO.WS.W.0009.000000T0000Z-160308T0000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON 127 PM PST MON MAR 7 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER STORM WARNING. WIDESPREAD HEAVY SNOW HAS ENDED OVER THE SIERRA NEVADA BUT ADDITIONAL SNOW SHOWERS COULD RESULT IN ADDITIONAL LIGHT ACCUMULATIONS THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 8:54 AM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 4, 8:54 AM PST, 5 hours 15 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 854 AM PST FRI MAR 4 2016 .Synopsis... Light to moderate precipitation will arrive later today. A strong storm then arrives Saturday with heavy mountain snow, local flooding, and potential for strong and damaging Valley winds. More weather systems are expected Sunday, Monday, and late next week. && .Discussion... Mostly cloudy skies prevail across much of the region as a very moist airmass takes aim at the West Coast. A few light showers are being detected on radar this morning, but aren't amounting to much impact. Short-range guidance (the HRRR and ARW) suggest the potential for some isolated thunderstorms this afternoon and evening. Instability will likely be somewhat limited by extensive cloud cover, and so we don't currently expect anything organized to develop today. Light to moderate precipitation will continue tonight into Saturday before the next, much stronger system arrives. Precipitation should begin to pick up substantially in the afternoon and continue through the evening hours. Urban and small stream flooding will be possible across much of the region, and depending on precipitation rates we could also see debris flows across recently burned areas. A big concern will be the wind forecast with this system. Forecast southerly pressure gradients increase to roughly 8mb between KSAC-KRDD, a fairly impressive amount. We also haven't seen this coupling of rain and wind in quite some time. Considering the stress on trees due to the drought, we could see a fair number of trees downed with this storm. We are calibrating our messaging with this impact accordingly. Snow levels will start fairly high with this storm during the heaviest periods of precipitation. Snow levels then rapidly drop below pass levels to 3500-4500 feet late Saturday night and through Sunday into Monday. With periodic snow between Saturday night through Monday, we could be looking at 1 to 2 feet of snow accumulation above 4500 feet or so, and up to 3 feet along the highest peaks. Dang && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Brief break in precipitation expected for most areas on Tuesday behind departing trough as ridge attempts to build back over the area. Should see at least partial clearing with lighter winds. This ridge will not be long-lived however as active March pattern continues. Overrunning precip may return on Wednesday ahead of next wave that will move across the area sometime Thursday into Friday. Model differences remain in timing and scope of these waves so forecast will need to be refined going forward. Regardless, should be another good shot at widespread precipitation for the end of the work week as moisture plume re- aims itself toward Norcal with breezy to locally gusty winds. CEO && && .AVIATION... MVFR conditions possible periodically today as another wave of precipitation moves through the area. Southerly winds will increase during the late afternoon to evening hours with gusts of 10-20 kts. Stronger, wetter system expected for Saturday with worsening flight conditions. && .STO Watches/Warnings/Advisories... Winter Storm Watch from Saturday evening through Monday afternoon for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch from Saturday afternoon through late Saturday night for Clear Lake/Southern Lake County-Motherlode-West Slope Northern Sierra Nevada. Wind Advisory from noon to 10 PM PST Saturday for Carquinez Strait and Delta-Central Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:37 AM PST | Wind Advisory | STO | 42 hr | |
| Mar 4, 11:11 AM PST | High Wind Warning | STO | 35 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.